Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2022, 7:10 PM EDT for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2022, 7:10 PM EDT (23:10 UTC)
- Expired
- May 21, 2022, 8:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WUUS51 KCLE 212310
SVRCLE
OHC007-055-085-PAC039-049-220000-
/O.NEW.KCLE.SV.W.0028.220521T2310Z-220522T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
710 PM EDT Sat May 21 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Geauga County in northeastern Ohio...
Northeastern Lake County in northeastern Ohio...
Ashtabula County in northeastern Ohio...
Southwestern Erie County in northwestern Pennsylvania...
Northwestern Crawford County in northwestern Pennsylvania...
* Until 800 PM EDT.
* At 709 PM EDT, a severe thunderstorm was located 9 miles southeast
of Geneva, or 9 miles south of Ashtabula, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Madison, Girard,
North Kingsville, Perry, Albion, Lake City, Austinburg, Kingsville,
Hartsgrove, Roaming Shores, Pierpont, North Perry, Conneautville,
Thompson, Cranesville and Rock Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 8101 4170 8115 4182 8117 4206 8033
4178 8020
TIME...MOT...LOC 2309Z 246DEG 29KT 4174 8078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn3 follow-up statements
417
WWUS51 KCLE 212323
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
723 PM EDT Sat May 21 2022
OHC055-085-212333-
/O.CAN.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Geauga OH-Lake OH-
723 PM EDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEAUGA AND
NORTHEASTERN LAKE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio...and northwestern Pennsylvania.
LAT...LON 4178 8020 4159 8100 4185 8100 4180 8117
4182 8117 4206 8033
TIME...MOT...LOC 2323Z 246DEG 29KT 4179 8064
$$
OHC007-PAC039-049-220000-
/O.CON.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Ashtabula OH-Erie PA-Crawford PA-
723 PM EDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD
COUNTIES...
At 723 PM EDT, a severe thunderstorm was located 9 miles south of
North Kingsville, or 10 miles south of Conneaut, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Ashtabula, Conneaut, Geneva-On-The-Lake, Geneva, Girard, North
Kingsville, Albion, Lake City, Austinburg, Kingsville, Hartsgrove,
Roaming Shores, Pierpont, Conneautville, Cranesville, Rock Creek,
Springboro, Platea, Edgewood and Plymouth Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4178 8020 4159 8100 4185 8100 4180 8117
4182 8117 4206 8033
TIME...MOT...LOC 2323Z 246DEG 29KT 4179 8064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn942
WWUS51 KCLE 212339
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
739 PM EDT Sat May 21 2022
OHC007-PAC039-049-220000-
/O.CON.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Ashtabula OH-Erie PA-Crawford PA-
739 PM EDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN
CRAWFORD COUNTIES...
At 738 PM EDT, severe thunderstorms were located along a line
extending from near North Kingsville to near Pymatuning North, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Conneaut, Girard, North Kingsville, Albion, Lake City, Kingsville,
Pierpont, Conneautville, Cranesville, Springboro, Platea,
Kelloggsville and Edgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4178 8020 4165 8073 4194 8074 4206 8033
TIME...MOT...LOC 2338Z 247DEG 31KT 4193 8063 4171 8056
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders508
WWUS51 KCLE 212356
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
756 PM EDT Sat May 21 2022
OHC007-PAC039-049-220006-
/O.EXP.KCLE.SV.W.0028.000000T0000Z-220522T0000Z/
Ashtabula OH-Erie PA-Crawford PA-
756 PM EDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHTABULA...
SOUTHWESTERN ERIE AND NORTHWESTERN CRAWFORD COUNTIES WILL EXPIRE AT
800 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio...and northwestern Pennsylvania.
LAT...LON 4178 8020 4165 8073 4194 8074 4206 8033
TIME...MOT...LOC 2356Z 246DEG 29KT 4199 8046 4177 8039
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:28 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 21, 3:28 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 328 PM EDT Sat May 21 2022 .SYNOPSIS... A cold front will settle across Lake Erie today before moving east across the area tonight and tomorrow. High pressure builds east across the Great Lakes region tomorrow night through Tuesday. A warm front extending from low pressure out of the mid-Mississippi Valley will move north across the area Wednesday before this low moves northeast across the Great Lakes region on Thursday and Friday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Severe Thunderstorm Watch has been issued for much of the area through 02Z, primarily for damaging wind gusts and large hail. See discussion below for more details. The environment is primed for severe thunderstorms this afternoon, with RAP mesoanalysis suggesting SBCAPE as high as 4000 J/kg, with projections building it up to 4500 J/kg. Combined with effective bulk shear 30-40 kts and we have a favorable environment for severe convection. Damaging wind gusts are likely to be the prime culprit this afternoon and evening with max theta-e difference of up to 30 C, DCAPE up to 1200 J/kg and low level lapse rates of 7-8 C/km all contributing to a favorable environment for damaging winds. However, large hail will also be possible with moderate mid-level lapse rates of 6.5-7 and hail growth zone (-10 to -30 C) CAPE of up to 1000 J/kg. While not especially favorable, an isolated tornado can not be ruled out with modest 0-1 km shear of around 10-15 kts, effective SRH around 50, and LCL heights around 1000m. Flash flooding is also pose a risk with a very moist environment in place, especially if convection initiates off a WSW-ENE boundary. The cold front finally pushes east of the area tomorrow morning and precipitation will gradually taper off during the morning and early afternoon Sunday from west to east. Cooler air will spread into the area tonight with considerably colder temperatures compared to this morning's lows. Also, notably cooler temperatures expected for Sunday. As we remain in the warm sector today, temperatures will take a stab at hitting the 90 degree mark. However, with advancing clouds, temperatures should hold below the 90 degree level across much of the area. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... High pressure over the Great Lakes will foster dry weather through the majority of the short term period. However, lingering cold air advection will provide below normal temperatures Monday, with highs in the low to mid 60s anticipated. By Tuesday, a building ridge across the southeastern US will allow temps to increase and highs will recover to the low to mid 70s. Overnight lows will be in the 40s to low 50s each night. Pops begin to increase Tuesday night as low pressure developing over the Mississippi Valley lifts a warm front northeast towards the local area. The best chance of scattered showers will be confined to the western half of the forecast area. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... An unsettled weather pattern is expected mid to late week as a deepening upper-level trough and surface low inch eastward across the region and several shortwaves move across the local area. This will result in several waves of precipitation, including potential for thunderstorms during peak heating hours. As of now, the highest pops are Wednesday and Thursday, with slightly lower chances heading towards the end of the week due to divergence in model guidance. A cold front will likely move across the area Friday, allowing pops to decrease Friday night into Saturday. However, scattered showers may persist through the first half of the weekend as a reinforcing cold front moves across the lower Great Lakes. Wednesday and Thursday will most likely be the warmest days of the week with highs in the mid to upper 70s. Temps will be slightly cooler in the upper 60s Friday and upper 60s to low 70s Saturday. Overnight lows will be in the upper 50s to low 60s Wednesday and Thursday night and expect cooler lows in the low 50s Friday night. && .AVIATION /18Z Saturday THROUGH Thursday/... We're starting off the TAF period with VFR conditions with a cu field producing scattered to broken ceilings in the 4-6 kft range. Scattered to numerous storms are expected to develop in western Ohio early to mid afternoon, quickly growing upscale into a squall line as it moves east-northeast across the area. Additional thunderstorms could develop ahead of it along a lake boundary near KCLE and KERI. A favorable environment will may result in some of these thunderstorms producing hail and strong winds. Heavy rain will accompany thunderstorms and likely result in brief periods of IFR (or lower) visibility and MVFR ceilings. Confidence in timing of thunderstorms is medium and tried to time out about 2-3 hours of prevailing thunderstorms. First round of thunderstorms is expected to be through the area by 02-03Z with some potential for a second overnight round of showers and thunderstorms. Confidence is lower for overnight precipitation so left thunderstorms out of TAFs for now. Model guidance does project lower ceilings overnight and have most TAF sites getting down to at least prevailing MVFR with some eastern TAF sites going down to IFR ceilings. Additional thunderstorm development is expected late tomorrow morning into the early afternoon hours near KYNG/KERI. Outlook...Non-VFR possible Tuesday night through Thursday with showers and afternoon thunderstorms. && .MARINE... Thunderstorms will impact the lake this afternoon into early this evening and any thunderstorms that move over the lake may produce hail and strong winds. Outside of thunderstorms, expect variable winds 6 to 12 knots this afternoon before becoming southwesterly this evening. Winds shift to the northwest and increase to 15 to 20 knots Sunday morning and a short-fused Small Craft Advisory may be needed before winds and waves decrease Sunday afternoon. Onshore flow continues through the first half of next week and although winds will remain below 20 knots, persistent onshore flow may keep waves elevated in nearshore zones. Will continue to monitor wind and wave forecast trends for any Small Craft Advisory conditions through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Maines LONG TERM...Maines AVIATION...Saunders MARINE...Maines
Hazardous weather outlook, May 21, 2:59 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 259 PM EDT Sat May 21 2022 LEZ145>149-OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003- 221900- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 259 PM EDT Sat May 21 2022 ...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>144-162>169-OHZ003-006>008-221900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky- 259 PM EDT Sat May 21 2022 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 21, 6:37 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
637 PM EDT Sat May 21 2022
PAZ002-003-212315-
Southern Erie PA-Crawford PA-
637 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of southeastern Erie
and northeastern Crawford Counties through 715 PM EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riceville, or 25 miles northeast of Meadville, moving northeast at 60
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corry, Union City, Wattsburg, Riceville, Hydetown, Spartansburg and
Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
&&
LAT...LON 4164 7975 4199 7989 4202 7976 4200 7975
4200 7962 4199 7961 4168 7961
TIME...MOT...LOC 2237Z 237DEG 50KT 4180 7970
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GaruckasSpecial weather statement, May 21, 6:42 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
642 PM EDT Sat May 21 2022
OHZ032-212330-
Stark OH-
642 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of southeastern Stark
County through 730 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waynesburg, or 8 miles southeast of Canton, moving northeast at 45
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alliance, Louisville, Minerva, Waynesburg, East Canton, Robertsville
and Maximo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
&&
LAT...LON 4074 8141 4095 8109 4073 8109 4072 8123
4065 8124 4065 8132
TIME...MOT...LOC 2242Z 232DEG 37KT 4073 8125
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GaruckasSpecial weather statement, May 21, 6:51 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
651 PM EDT Sat May 21 2022
OHZ013-021>023-212330-
Summit OH-Geauga OH-Portage OH-Trumbull OH-
651 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of northern Portage,
northwestern Trumbull, southern Geauga and northeastern Summit
Counties through 730 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Solon, or 15 miles northwest of Ravenna, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warren, Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Cortland,
South Russell, Middlefield, Garrettsville, North Bloomfield, Burton,
Mantua, West Farmington, Bristolville, Vienna Center, Aurora,
Parkman, Reminderville and Mecca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
&&
LAT...LON 4126 8065 4126 8148 4135 8147 4135 8140
4141 8139 4150 8110 4150 8066
TIME...MOT...LOC 2251Z 268DEG 44KT 4136 8137
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KahnLocal storm report, May 21, 6:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
654 PM EDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG CORRY 41.92N 79.64W
05/21/2022 ERIE PA BROADCAST MEDIA
SEVERAL TREES DOWN. PEA SIZE HAIL ALSO. TIME
ESTIMATED FROM RADAR.
&&Special weather statement, May 21, 6:59 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
659 PM EDT Sat May 21 2022
OHZ022-023-032-033-212345-
Portage OH-Stark OH-Mahoning OH-Trumbull OH-
659 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of southeastern
Portage, southern Trumbull, Mahoning and northeastern Stark Counties
through 745 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alliance, or 13 miles west of Salem, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Youngstown, Warren, Boardman, Alliance, Niles, Campbell, Hubbard,
Canfield, Sebring, Lordstown, Hilltop, Maplewood Park, Leavittsburg,
Vienna Center, Austintown, Struthers, Girard, McDonald, Ellsworth and
Craig Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
&&
LAT...LON 4087 8126 4133 8079 4114 8052 4110 8052
4091 8082 4093 8083 4093 8089 4090 8090
4090 8108 4074 8109
TIME...MOT...LOC 2259Z 226DEG 33KT 4087 8111
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GaruckasLocal storm report, May 21, 7:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM MARINE TSTM WIND 3 N CLEVELAND 41.52N 81.68W
05/21/2022 M41 MPH CUYAHOGA OH ASOS
36 KNOT PEAK WIND. ASOS STATION KBKL
CLEVELAND.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:12 AM EDT | Special Weather Statement | CLE | Lucas, Wood | 48 min |
| May 21, 9:38 AM EDT | Special Marine Warning | CLE | 62 min | |
| May 21, 2:41 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 49 min |
| May 21, 2:48 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Knox, Morrow, Richland | 42 min |
| May 21, 3:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Richland, Wayne | 66 min |
| May 21, 3:47 PM EDT | Special Weather Statement | CLE | Cuyahoga | 43 min |
| May 21, 3:48 PM EDT | Special Weather Statement | CLE | Knox | 42 min |
| May 21, 4:04 PM EDT | Special Weather Statement | CLE | Hancock | 41 min |
| May 21, 4:05 PM EDT | Special Weather Statement | CLE | Ashtabula | 40 min |
| May 21, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 46 min |
| May 21, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 57 min |
| May 21, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 42 min |
| May 21, 4:34 PM EDT | Special Weather Statement | CLE | Erie, Huron | 56 min |
| May 21, 4:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 39 min |
| May 21, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Seneca, Wyandot | 63 min |
| May 21, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 47 min |
| May 21, 5:05 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca, Wyandot | 3 hr |
| May 21, 5:13 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 3 hr |
| May 21, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 47 min |
| May 21, 5:18 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Wyandot | 3 hr |
| May 21, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Lorain, Medina, Richland and 1 more | 47 min |
| May 21, 5:31 PM EDT | Tornado Warning | CLE | Huron, Seneca | 29 min |
| May 21, 5:44 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Seneca | 3 hr |
| May 21, 5:44 PM EDT | Special Marine Warning | CLE | 91 min | |
| May 21, 6:01 PM EDT | Special Weather Statement | CLE | Lorain | 44 min |
| May 21, 6:11 PM EDT | Flash Flood Warning | CLE | Erie, Huron | 100 min |
| May 21, 6:22 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| May 21, 6:37 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake | 53 min |
| May 21, 6:42 PM EDT | Special Weather Statement | CLE | Stark | 48 min |
| May 21, 6:51 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 3 hr |
| May 21, 6:51 PM EDT | Special Weather Statement | CLE | Trumbull | 39 min |
| May 21, 6:59 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 46 min |
| May 21, 7:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 7:40 PM EDT | Special Weather Statement | CLE | Trumbull | 50 min |
| May 21, 5:19 PM EDT | Special Weather Statement | CLE | Erie | 41 min |
| May 21, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 21, 5:52 PM EDT | Special Weather Statement | CLE | Crawford | 38 min |
| May 21, 5:53 PM EDT | Special Weather Statement | CLE | Crawford | 52 min |
| May 21, 6:37 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 79 min |
| May 21, 6:37 PM EDT | Special Weather Statement | CLE | Crawford | 38 min |
| May 21, 7:56 PM EDT | Flash Flood Warning | CLE | Crawford, Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.